• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Meds causing issues

D

Demile

Active member
Joined
May 22, 2018
Messages
35
Hello again,

I have been on zyprexa for about 6 weeks now. I started on 10mg but was recently upped to 20mg. It is helping better but I am noticing some things. I'm having bursts of mania. Not mean, I just feel like I'm on top of the world and nothing can stop me. It's lasts for a few days then I'm back to normal. Also my dreams are screwing me up. I have always had realistic dreams but now they are so realistic that I'm losing reality. It's creating memories that are not real. Also I have woke up a few times not knowing where I am at. I haven't talked to my therapist yet. I'm afraid she is going to pull me off the meds. I don't want to stop them cause I am having a lot of good effects. I just hope that I can figure this out.
 
Drooo

Drooo

Well-known member
Joined
Jun 8, 2016
Messages
876
Location
UK
You should definitely speak about this to your therapist/doctor.
I've not heard of antipsychotics causing mania before, hopefully someone else will be able to come along and offer more on this.
If you are beginning to lose touch with reality that is a recipe for disaster in the making; it will likely only get worse. At the very least you should probably be on the lower dose again. You could end up in a lot of trouble, safety-wise, by ignoring this. Be sensible and let them know.
 
Cazcat

Cazcat

Well-known member
Staff Member on Leave
Joined
Sep 12, 2013
Messages
2,423
Definately speak to your Dr or CPN ASAP. My husband had issues similar to this when starting on Aripiprazole and apparently it's quite common with this to be very restless and on the go all the time. I scared myself reading a couple of anecdotal articles on line that linked it to first episodes of mania, but it turned out Just to be a side effect and settled after a few weeks to a manageable level. When he had his dose increased recently they also prescribed a week of diazepam to take the edge off this whilst he got used to it which worked well.
 
Top